Alert archive / Indiana / Special Weather Statements in 2021

Special Weather Statement, NWS Northern Indiana

August 13, 2021Adams County, Wells County, Indiana

NWS Northern Indiana issued this special weather statement at Aug 13, 2021, 6:03 PM EDT for Adams County, Wells County, Indiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2021, 6:03 PM EDT (22:03 UTC)
Expired
Aug 13, 2021, 7:00 PM EDT
In force
57 min
Issued by
NWS Northern Indiana
Hail
0.00 in
Wind
40

Counties Adams County, IN, Wells County, IN

The radar

The Northern Indiana radar (KIWX), 92 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1416 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1416 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1025 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

877 
WWUS83 KIWX 132203
SPSIWX

Special Weather Statement
National Weather Service Northern Indiana
603 PM EDT Fri Aug 13 2021
 
INZ026-027-034-132300-
Jay IN-Adams IN-Wells IN-
603 PM EDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of southeastern Wells,
southern Adams and northeastern Jay Counties through 700 PM EDT...

At 603 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bluffton, moving east at 25 mph.

HAZARD...Wind gusts to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
  Monroe, Berne and Geneva.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4067 8530 4083 8520 4073 8480 4046 8480
TIME...MOT...LOC 2203Z 291DEG 22KT 4072 8518 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

PBM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Aug 13, 2:12 PM EDT, 3 hours 51 minutes earlier.

Area forecast discussion, Aug 13, 2:12 PM EDT, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
212 PM EDT Fri Aug 13 2021

.SYNOPSIS...
Issued at 306 AM EDT Fri Aug 13 2021

A cold front will continue to push across the area today, with a
chance for showers and thunderstorms mainly southeast of
Interstate 69 this afternoon/early evening. Dry and pleasant
weather then settles in for the weekend.

&&

.SHORT TERM...(This Evening through Saturday)
Issued at 205 PM EDT Fri Aug 13 2021

Cold front continues to push from NW to SE across the forecast
area this afternoon. There remains a chance to see some convective
development as this front pushes into east-central IN/NW OH given
the moist and marginally unstable environment. With effective
shear in the 25-30kt range, should storms develop, can't rule out
an isolated strong to marginally severe wind gust. Cold front
moves southeast of the forecast area just after 8PM EDT which will
remove precip chances. The cooler post-frontal airmass will allow
overnight low temperatures to drop into the upper 50s. The cooler
temperatures and abundant ground moisture could result in patchy
ground fog Saturday morning. Dry conditions are anticipated on
Saturday as high pressure builds over the western Great
Lakes/western Ohio River Valley.

&&

.LONG TERM...(Saturday Night through Friday)
Issued at 205 PM EDT Fri Aug 13 2021

Dry conditions are expected through the weekend and into the
start of next week. Southerly moisture returns over the course of
the day on Monday as high pressure builds across the Eastern
Seaboard and broad troughing develops over the Western Great
Lakes. This will open the area up to multiple opportunities for
convection and possibly tropical remnants however, confidence in
timing these feature out at this distance is very low. As such,
the forecast will stick close to a blended solution.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon)
Issued at 121 PM EDT Fri Aug 13 2021

Cold front pushes through the terminals by the evening time with
clearing or scattering of clouds expected afterwards. Initial MVFR
CIGs are expected to become VFR by the evening. With the clear skies
and remnant groundwater, could see some ground fog forming as
radiational cooling takes place. Models currently aren't indicating
any formation occurs in the visibility parameter, but model
soundings do show an inversion forming. Will include a token 5SM BR
for Saturday morning in anticipation of some patchy ground fog for
now, but later issuances will need to monitor this going forward.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Fisher
SHORT TERM...CM
LONG TERM...CM
AVIATION...Roller

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 13, 2:13 PM EDT, 3 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
213 PM EDT Fri Aug 13 2021

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-141815-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
213 PM EDT Fri Aug 13 2021 /113 PM CDT Fri Aug 13 2021/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...This afternoon and tonight.

Thunderstorms are possible this afternoon mainly southeast of
Interstate 69. Severe weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-141815-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
213 PM EDT Fri Aug 13 2021

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 13, 5:34 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Northern Indiana
534 PM EDT Fri Aug 13 2021

INZ025-026-132215-
Huntington IN-Wells IN-
534 PM EDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of southern Huntington
and central Wells Counties through 615 PM EDT...

At 534 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Markle, or 9 miles south of Huntington, moving
southeast at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Markle around 540 PM EDT.

Other locations in the path of this storm include Bluffton.

This includes Interstate 69 in Indiana between mile markers 272 and
289.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4062 8545 4065 8545 4065 8551 4071 8561
      4090 8546 4081 8507 4057 8530 4057 8537
TIME...MOT...LOC 2134Z 304DEG 20KT 4076 8544

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Brown
Special weather statement, Aug 13, 6:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
603 PM EDT Fri Aug 13 2021

INZ026-027-034-132300-
Jay IN-Adams IN-Wells IN-
603 PM EDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of southeastern Wells,
southern Adams and northeastern Jay Counties through 700 PM EDT...

At 603 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bluffton, moving east at 25 mph.

HAZARD...Wind gusts to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
  Monroe, Berne and Geneva.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4067 8530 4083 8520 4073 8480 4046 8480
TIME...MOT...LOC 2203Z 291DEG 22KT 4072 8518

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

PBM

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 5:34 PM EDTSpecial Weather StatementIWXHuntington, Wells41 min

Nearby

Special Weather Statements in Indiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.